Weird Symptoms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Teach
Regular Member


Date Joined May 2006
Total Posts : 38
   Posted 6/9/2009 7:01 PM (GMT -7)   
I have been experiencing some weird symptoms lately.  I am currently taking alot of different vitamins on top of getting Cimzia shots once a month.  My doctor has me on Calcium with Vitamin D, Centrum Multivitamins, perscription drug(like Prilosec), final haul of prednisone taper, and recently he put me on Zinc because I started losing my hair. 
Well with all of that I was wondering if anyone had problems with their menstrual cycles being extremely messed up or anyone suffered constant muscle aches? (sorry guys, it is a lady question)
  I used to experience the muscle aches when I would forget to take the prednisone, but now is not the case. 
Cimzia is new to me and I just wondered if someone with more knowledge of the drug could help me out?
27 years old- Crohn's 5 years - 2 Small Bowel Ressections/Appendectomy - Cimzia (NEW!?) - Omeprazole for stomach- prednisone - worried about future flares and surgeries - looking for support and advice


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 6/9/2009 8:21 PM (GMT -7)   
Muscle aches could be a vitamin D deficiency. I saw that you take calcium with D, but commonly the amount of vitamin D is not adequate to reverse a deficiency. The form of vitamin D taken also is important. I would suggest that you try 2000 IU of vitamin D in the form of an emulsion for better absorption. A good one is from Biotics Research: Bio-D-Forte.

Then there is the question of what kind of calcium supplement you take. Most people use the calcium carbonate form just because it is cheaper. Unfortunately, it neutralizes stomach acid and impairs digestion due to improper stomach pH interfering with enzyme function. The form that has good absorption is the citrate. Then, magnesium is required for proper absorption of calcium, so you may do better with a calcium/magnesium blend (usually twice as much calcium as magnesium by weight). I am not sure, but I seem to recall that taking just calcium will result in magnesium deficiency - possibly another source of muscle aches. Note that excess magnesium can cause diarrhea, so it may have to be watched. Results vary with the individual.

I don't know Centrum's formulation, but I seem to remember that it contains just the RDA of vitamins. With Crohn's, absorption of vitamins is commonly impaired, so stronger formulations is a good idea. I also check any vitamins to see how much folic acid they contain. Anything less than 400 mcg is inadequate and 1000mcg is better. My preference is a supplement with no iron. Iron absorption uses the same pathways as copper and zinc, and trying to absorb all three at the same time can overload the pathway, so it is better to take a separate iron supplement at a different meal (assuming that your vitamin supplement contains zinc and copper - which it should). Iron as ferrous citrate or ferrous fumarate/gluconate/maleate is my choice.

Post Edited (Keeper) : 6/9/2009 9:32:51 PM (GMT-6)


jhicks
Regular Member


Date Joined May 2009
Total Posts : 177
   Posted 6/9/2009 8:28 PM (GMT -7)   
My cycle has been erratic of late. In fact, I just took a pregnancy test to make sure I'm not pregnant! I'm not, which is a good thing. I, too, wonder if Crohn's is interfering with my cycle. Ugh...........
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:38 AM (GMT -7)
There are a total of 2,732,866 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
202 Guest(s), 4 Registered Member(s) are currently online.  Details
Mews2much, getting by, MarcCrisp, JaxCalvin


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer